Drug reaction with eosinophilia and systemic symptoms (DRESS) is a delayed, potentially fatal hypersensitivity reaction, and vancomycin has emerged as one of the antibiotics most often reported as a cause. This review draws on published case reports, case series and mechanistic studies to describe how vancomycin-associated DRESS presents, how it is diagnosed, and how it has been managed. Typical features include a latency of weeks, fever, rash, facial oedema, eosinophilia and hepatic or renal involvement, with herpesvirus reactivation and HLA-A*32:01 implicated in pathogenesis. Withdrawal of vancomycin and systemic corticosteroids are the mainstay of care. The literature consists largely of single reports, which limits conclusions on incidence and optimal treatment. No new patient data are presented.
No takes yet. Share an insight, caveat, or question.
Pengelly et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: